It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board

  • Help...Valium Withdrawal - Panic/Anxiety Disorder

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 07-10-2002, 03:14 PM   #1
    helpless
    Junior Member
     
    Join Date: Jun 2002
    Posts: 13
    helpless HB User
    Exclamation Help...Valium Withdrawal - Panic/Anxiety Disorder

    I have sever Panic/Anxiety disorder + agroaphobia. I have had this for two years. I have been seeing doctors and on Prozac 80mgs per day and Valium 6 10mgs per day. Apparently, my liver processess my meds to fast and I don't get the same time frame of relief. I have been laid off, no insurance and don't know what to do. My life is going downhill. I have some prozac and some people have helped me with the valium. I have contacted several agencies which the fee is too high. I am at a loss and the valium is the only thing that helps the panic and anxiety plus can get me out of the house sometimes. Please, if anyone has been through this or has any suggestions, please respond. Thank you, helplessss

    ------------------

     
    Sponsors Lightbulb
       
    Old 07-11-2002, 02:58 AM   #2
    beebauser
    Senior Member
     
    Join Date: May 2002
    Location: NY
    Posts: 138
    beebauser HB User
    Post

    helpless,
    welcome to the boards!
    you don't say where you are from, so it is hard to help, as different countrys different options. Let us know someone will answer.
    I am in US and I know there are med help here and also the drug companys will also help if you prove your need.
    Dont feel helpless, there is always hope!
    give us more info and I bet you get help, the folks on these boards are so helpful and caring. I have gotten alot of support here and I bet you will too!
    keep your chin up
    bee

    hope for pain free moments

     
    Old 07-11-2002, 08:05 AM   #3
    davidc66
    Inactive
     
    Join Date: Feb 2002
    Location: Virginia Beach, Va
    Posts: 159
    davidc66 HB User
    Post

    Hi Helpless, Valium is a very inexpensive med and the withdrawal can be terrible and last for weeks. That's a whopping dose to come off of cold turkey. Drug stores do price match so you can call around to get the best price and likely get it filled anywhere at the lowest price you found. You need to get enough to do a quick safe taper. Talk to the prescribing doc and perhaps he can give you samples of some type of Benzo to get you through the withdrawal.The doc can also design a taper that will make it as smooth as possible.
    If the doc doesn't know what is going on he can't do a thing so this is no time to be proud and keep your troubles to yourself.

    Every manyufacturer has a free med program for the medically indigent. check out this site and see if you guys would qualify [url="http://www.needymeds.com"]www.needymeds.com[/url]

    Some of the benzo's can cause seizures when you discontinue abruptly so it's important to get on something fast and cheap. Klonopin is cheap and would make the transition smoother and you may be eligable for free prozac through the manufacturer. If a shrink has been prescribing he surely has a closet full of samples so there is no need to do this cold turkey. Good luck, David

     
    Old 07-11-2002, 11:58 AM   #4
    helpless
    Junior Member
     
    Join Date: Jun 2002
    Posts: 13
    helpless HB User
    Post

    THank you David for your response. Thankfully, some people have helped me out and given me some and I have a had a few siezures because of the withdrawal. I would freely continue to go through this to get off them, the only problem is my condition will worsen and I have two kids to take care of. Being that I am laid off, I cannot afford the consultations that the websites offer. I am still searching for an inexpensive website that can help. Thank you again, and bless you!

     
    Old 07-11-2002, 01:32 PM   #5
    davidc66
    Inactive
     
    Join Date: Feb 2002
    Location: Virginia Beach, Va
    Posts: 159
    davidc66 HB User
    Post

    Helpless, If you are having seizures ER's can not turn you away regardless of your health coverage. Seizure can be life threatening let alone what it most be like for your children to watch it happen. IF you have some valium you can devise a taper by decreasing the dose and increasing the time between doses. Do not wait untill you have another seizure when You may be driving with your kids in the car. Take care, David

     
    Old 07-11-2002, 01:34 PM   #6
    helpless
    Junior Member
     
    Join Date: Jun 2002
    Posts: 13
    helpless HB User
    Post

    THanks, David, with my disorder, is too hard to go to ER. Will take chance on siezures. I have gotten through them so far. Thanks, Chelle

     
    Old 07-12-2002, 08:45 AM   #7
    mel333
    Senior Veteran
    (female)
     
    Join Date: Jul 2001
    Location: australia
    Posts: 616
    mel333 HB User
    Post

    Hi Helpless,

    This must be terrible for you. Are you still taking the prozac? I have read that there can be an interaction with valium and prozac. I have taken both before and found the valium not so effective as say lorezepam(ativan) yet it probobly is more expensive. I take prozac (low dose nowdays) and temazepam for sleep. I do find the prozac can cause some anxiety. I am wondering if another antidepressant might be less problomatic for this. You need to discuss this with a dr. I find prozac causes sleeping difficulties and so I take temazepam. In the mean time get your seizures treated like David says. I wish I could suggest more to help. Take care,
    Mel
    __________________
    23rd July 03, ADR c5/6
    Also disc bulges c3/4 and 6/7. Numerous facet and nerve blocks along with extensive conservative treatment prior to surgery.

     
    Old 07-12-2002, 09:17 AM   #8
    helpless
    Junior Member
     
    Join Date: Jun 2002
    Posts: 13
    helpless HB User
    Post

    I have agoraphobia, ER is not an option, but I think I will be okay, thank you so much for your kind words everyone.


     
    Old 07-12-2002, 06:37 PM   #9
    Dawn1973
    Inactive
     
    Join Date: Apr 2002
    Location: Pennsylvania
    Posts: 107
    Dawn1973 HB User
    Post

    Quote:
    Originally posted by helpless:
    THanks, David, with my disorder, is too hard to go to ER. Will take chance on siezures. I have gotten through them so far. Thanks, Chelle
    I am sure you know what seizures do to a brain. It is possible to end up with severe brain damage from a seizure. Taking a chance really is not a good thing to do. You need to discuss this with your doctor. And soon.

    Dawn

     
    Old 08-02-2002, 08:22 PM   #10
    mbujwid
    Newbie
     
    Join Date: Aug 2002
    Location: crothersville in. usa
    Posts: 3
    mbujwid HB User
    Unhappy

    Hi fellow sufferer, I have had a generalized anxiety disorder for 34yrs. Have been on every med imaginable. The ONLY meds that truly reign in the anxiety are benzodiazepines (for me) Like so many others have already said call an ambulance and get to the hospital period!! You can and most likely will die from seizures with the amount of valium you are used to taking. CALL NOW

     
    Old 08-03-2002, 01:09 PM   #11
    jane2
    Member
     
    Join Date: Jun 2001
    Location: New York, NY
    Posts: 76
    jane2 HB User
    Post

    Trust David. He knows what he is talking about. Valium is not easy to get off of. There are generic versions. You are on a somewhat high dose. You need help with a taper to get off Valium.

    It would be best if we could find a way for you to stay on them. I think it will help you find another job and function. However if you have to get off, at least get some advice here or from a doctor on how to do a taper. The seizures might get worse.

    If the ER is out. Is there a doctor who might help you through this. Your GP. Write you enough to do a taper and tell you how to do it. Perhaps someone here can give you a taper.

    Do you have unemployment? Or disability? You can continue your insurance plan, but you have to pay what your company was contributing.

    Please keep us posted.


    [This message has been edited by jane2 (edited 08-03-2002).]
    __________________
    Bone spurs and degeration c1-6; radiculopahy; Pain in shoulders, neck and arms

    Leg pain (l5, L4) - probably spine related

    Migraines


    MS Contin, Valium, Neurontin and Soma

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Panic the day after drinking alcohol--please help! moniqu1 Anxiety 29 07-14-2006 07:31 AM
    can anyone help?? brainchild Anxiety 5 06-01-2006 03:54 PM
    Effexor Withdrawal Tips - Do's and Don'ts Sandalla Depression 725 07-09-2005 10:18 AM
    Panic state getting out of control - help, questions Meagan312 Panic Disorders 6 05-21-2004 05:07 AM
    benefits from valium type meds or benzos hry33 Panic Disorders 2 05-04-2004 08:29 PM
    Xanax (Benzo) Withdrawal Nuke59 Addiction & Recovery 10 03-19-2004 02:01 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 04:37 AM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!